Alert archive / Nebraska / Snow Advisories in 2007

Snow Advisory 2, NWS North Platte, NE

February 12, 200711 counties in Nebraska

NWS North Platte, NE issued this snow advisory at Feb 12, 2007, 3:56 PM CST for 11 counties in Nebraska. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2007, 3:56 PM CST (21:56 UTC)
Expired
Feb 13, 2007, 6:00 AM CST
In force
14 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 122156
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CST MON FEB 12 2007


NEZ005>010-026>029-038-130600-
/O.CAN.KLBF.WW.Y.0001.000000T0000Z-070212T2200Z/
/O.NEW.KLBF.SN.Y.0002.070212T2200Z-070213T1200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
356 PM CST MON FEB 12 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELED. 

WIDESPREAD SNOW IS EXPECTED TO CONTINUE THIS EVENING IN CENTRAL
AND NORTH CENTRAL NEBRASKA AS A STORM SYSTEM CONTINUES MOVING
ACROSS THE CENTRAL PLAINS. ADDITIONAL ACCUMULATIONS OF 2 TO 3
INCHES CAN BE EXPECTED IN ADDITION TO 1 TO 2 INCHES THAT HAS
ALREADY OCCURRED IN CENTRAL AND NORTH CENTRAL NEBRASKA. ISOLATED
HEAVIER AMOUNTS ARE POSSIBLE. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ004-022>025-035>037-056>059-069>071-094-122300-
/O.CAN.KLBF.WW.Y.0001.000000T0000Z-070212T2200Z/
SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-
KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...
KILGORE
356 PM CST MON FEB 12 2007 /256 PM MST MON FEB 12 2007/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED FOR WESTERN
NEBRASKA. SOME LIGHT ACCUMULATIONS ARE STILL POSSIBLE IN THE
CENTRAL AND NORTHERN SAND HILLS AND IN THE SOUTHWEST. IN CENTRAL
AND NORTH CENTRAL NEBRASKA...THE WINTER WEATHER ADVISORY HAS
BEEN REPLACED WITH A SNOW ADVISORY.

$$
SPRINGER
3 follow-up statements
000 
WWUS43 KLBF 130434
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 PM CST MON FEB 12 2007

NEZ005>010-026>029-038-131000-
/O.CON.KLBF.SN.Y.0002.000000T0000Z-070213T1200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
1034 PM CST MON FEB 12 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

WIDESPREAD SNOW WILL CONTINUE THROUGH THE NIGHT IN NORTH CENTRAL
NEBRASKA WITH ADDITIONAL ACCUMULATIONS OF AROUND 3 INCHES. AS THE
SNOW TAPERS OFF FROM WEST TO EAST...INCREASING WIND WILL PRODUCE
DRIFTING SNOW. THE DRIFTED SNOW COULD THEN IMPEDE THE MOVEMENT OF
VEHICLES...ESPECIALLY IN AREAS WHERE SNOW REMOVAL OPERATIONS ARE
DELAYED. ALSO...PATCHES OF BLOWING SNOW MAY RESTRICT VISIBILITY AT
TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SPRINGER
000 
WWUS43 KLBF 130936
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 AM CST TUE FEB 13 2007

NEZ005>010-026>029-038-131200-
/O.CON.KLBF.SN.Y.0002.000000T0000Z-070213T1200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
336 AM CST TUE FEB 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. LIGHT SNOW WILL CONTINUE TO FALL EARLY...THEN BEGIN TO
DIMINISH AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST. LITTLE OR
NO NEW SNOW ACCUMULATION IS EXPECTED INTO THE MORNING WITH A
STORM TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES. THE NORTHWEST
WINDS AT 10 TO 20 MPH WILL CAUSE BLOWING AND DRIFTING SNOW THIS
MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KECK
000 
WWUS43 KLBF 131204
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 AM CST TUE FEB 13 2007


NEZ005>010-026>029-038-131315-
/O.EXP.KLBF.SN.Y.0002.000000T0000Z-070213T1200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
604 AM CST TUE FEB 13 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL END THIS MORNING WITH ADDITIONAL SNOW ACCUMULATIONS OF
LESS THAN ONE INCH IN A FEW AREAS. NO ADDITIONAL WINTER WEATHER IS
EXPECTED AT THIS TIME.

$$

CDC

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Feb 12, 3:44 PM CST, 12 minutes earlier.

Area forecast discussion, Feb 12, 3:44 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CST MON FEB 12 2007

.SYNOPSIS...
SURFACE LOW OVER TEXAS PANHANDLE DRAWING ABUNDANT MOISTURE INTO
CENTRAL NORTHERN PLAINS INTERACTING WITH H5 TROUGH OVER NORTHERN
PLAINS. STRONG CONVERGENCE LINE FAIRLY STATIONARY AS SEEN IN KLNX
RADAR FROM CURTIS TO BURWELL.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT TODAY AND STRONG CONFIDENCE IN NEAR TERM FORECAST.
WILL CANCEL WINTER WEATHER ADVISORY AND ISSUE SNOW ADVISORY FOR
NORTH CENTRAL NEBRASKA THROUGH THE NIGHT EAST OF VTN TO BBW LINE.
FORCING ALONG LINE FROM CURTIS TO BURWELL...WHERE H5 WAVE
INTERACTING WITH SURFACE LOW TO THE SOUTH...SHOULD SHIFT SLOWLY TO
THE EAST THROUGH EARLY EVENING WITH LIKELY ADDITIONAL
ACCUMULATIONS OF AROUND TWO INCHES OVER NORTH CENTRAL NEBRASKA
AHEAD OF H5 WAVE WHERE 1 TO 2 INCHES HAS ALREADY FALLEN. WINDS MAY
BE OF SOME CONCERN ACROSS NORTH CENTRAL ALSO. TEMPERATURES TO
PLUMMET TONIGHT INTO SINGLE DIGITS AS 1044MB SURFACE HIGH DIVES
SOUTH ACROSS NORTHERN PLAINS. SINGLE DIGITS ON TUESDAY WITH SNOW
COVER AND STRONG COLD AIR ADVECTION. CLEARING SKIES AND SNOW COVER
WITH ARCTIC HIGH ABOVE HAVE DROPPED TEMPERATURES BELOW ZERO OVER
ENTIRE FORECAST AREA. WEDNESDAY INTO THURSDAY UPSLOPE CONDITIONS
OVER SOUTHWEST ZONES MAY SPARK A FEW FLURRIES. CLIPPER DIVING
SOUTHEAST ACROSS NORTHERN PLAINS ON FRIDAY MAY BRING SOME LIGHT
SNOW TO NORTH CENTRAL ZONES BUT HAVE LEFT DRY FOR NOW.
TEMPERATURES TRENDING UP WITH H5 RIDGE BUILDING IN.

&&

.AVIATION...
IFR AND LIFR SNOW AND FREEZING FOG CONTINUE ACROSS MOST OF THE AREA
THIS EVENING. IMPROVING CONDITIONS EXPECTED WEST OF KVTN AND KLBF
THIS EVENING AS SNOW TAPERS TO FLURRIES BEFORE ENDING
OVERNIGHT...HOWEVER AREAS TO THE EAST NOT EXPECTED TO SEE MUCH
IMPROVEMENT UNTIL MORNING. VFR EXPECTED TO FINALLY RETURN TO THE
AREA DURING THE DAY TOMORROW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 6 AM CST TUESDAY FOR NEZ005>010-026>029-038.

&&

POWER/MASEK
Hazardous weather outlook, Feb 12, 3:16 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CST MON FEB 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-132130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
316 PM CST MON FEB 12 2007 /216 PM MST MON FEB 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AREAS OF SNOW WILL CONTINUE TONIGHT ACROSS NORTH CENTRAL
NEBRASKA...WITH SNOW TAPERING TO FLURRIES BEFORE ENDING ACROSS
WESTERN NEBRASKA. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
ARE EXPECTED TODAY. RANCHERS SHOULD ALSO MAKE PREPARATIONS TO
PROTECT YOUNG CALVES FROM THE WET SNOW THAT HAS FALLEN AND IS
EXPECTED TO FALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHARPLY COLDER TEMPERATURES WILL RETURN TO THE OUTLOOK AREA FOR
TUESDAY AND WEDNESDAY. HIGHS WILL ONLY BE IN THE SINGLE DIGITS AND
TEENS WITH MORNING LOWS OF ZERO TO 10 BELOW COMMON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AMOUNTS RECEIVED THROUGH TONIGHT WOULD
BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:10 AM CSTWinter Weather AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more13 hr

Nearby

Snow Advisories in Nebraska, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.